Alert archive / Arkansas / Flash Flood Warnings in 1994
Flash Flood Warning 12, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 26, 1994, 2:53 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 1994, 2:53 AM CDT (07:53 UTC)
- Expired
- May 26, 1994, 5:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 7.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 260755 FFWFSM ARC033-047-131-261000- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 253 AM CDT THU MAY 26 1994 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 500 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL ARKANSAS ...CRAWFORD COUNTY...FRANKLIN COUNTY...SEBASTIAN COUNTY AT 253 AM CDT...FORT SMITH WEATHER RADAR CONTINUED TO SHOW SHOWERS AND EMBEDDED THUNDERSHOWERS ACROSS WESTERN SECTIONS OF ARKANSAS. ABOUT TWO TO FOUR INCHES OF RAIN HAVE FALLEN THROUGHOUT THE LAST FEW HOURS ACROSS THESE COUNTIES. MOVEMENT WAS SOUTHEAST AT 15 MPH... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT, IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:09 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, May 25, 9:09 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT WED MAY 25 1994 NOT MUCH TIME FOR DISC AS A CPL STRMS POPPED UP THAT COMMANDED SOME ATTN. THUS HAVE NOT LOOKED AT TOO MUCH NEW INFO. CD FNT APRS TO BE IN CNTRL KS ATTM BUT NOT MUCH IN THE WAY OF RW/TRW ALNG IT. IN ADDITION 00Z UMN AND OUN SNDGS WEREN'T AS UNSTABLE AS XPCTD. PRECIP FROM NRN PART OF MCS IS HEADED TWD FA BUT W/ATMOS STABILIZED SOME CHC OF SVR APRS DIMINSIHED ATTM ESPC IN THE N. AT LEAST IT WL BRING SOME WELCOMED RAIN TO ERN OK. WL MAKE A FEW ADJ BASED ON CRNT TRENDS. 07 .TUL...NONE.
In the hours before
Special weather statement, May 25, 10:52 PM CDT, 4 hours 1 minute before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1052 PM CDT WED MAY 25 1994 ...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES... ...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND ROGERS COUNTIES... AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30 MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES. OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, May 25, 10:52 PM CDT, 4 hours 1 minute before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1052 PM CDT WED MAY 25 1994 ...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES... ...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND ROGERS COUNTIES... AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30 MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS. THE STORMS WERE MOVING SOUTHEAST AT 10 MPH. THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES. OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Local storm report, May 25, 11:40 PM CDT, 3 hours 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED MAY 25 1994
TIME(CDT) COUNTY EVENT
1100-1130 PM ROGERS FLOODING OVER ROADWAYS IN TWO AREAS...
4 MILES EAST OF CATOOSA NEAR HWY 412...
AND ON HWY 88 WEST OF INOLA.
1135 PM TULSA 18 INCHES OF WATER AT UNDERPASS IN CITY OF
TULSA AT 15TH AND LEWIS.Local storm report, May 25, 11:43 PM CDT, 3 hours 10 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED MAY 25 1994
TIME(CDT) COUNTY EVENT
1100-1130 PM ROGERS FLOODING OVER ROADWAYS IN TWO AREAS...
4 MItLES EAST OF CATOOSA NEAR HWY 412...
AND ON HWY 88 WEST OF INOLA.
1135 PM TULSA 18 INCHES OF WATER AT UNDERPASS IN CITY OF
TULSA AT 15TH AND LEWIS.Local storm report, May 26, 1:27 AM CDT, 1 hour 26 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT THU MAY 26 1994
DATE TIME(CDT) COUNTY/STATE EVENT
5/25 955PM TULSA/OK DOWNBURST...
A DOWNBURST OCCURRED ON THE EAST SIDE OF
TULSA AND IN NORTHERN BROKEN ARROW.
THE DOWNBURST DOWNED SIGNS AND
OVER TURNED EMPTY U-HAUL TRAILERS NEAR 51ST STREET
AND HIGHWAY 169. HIGH VOLTAGE LINES WERE DOWNED
NEAR THE BROKEN ARROW EXPRESSWAY AND GARNETT ROAD...
CLOSING THE BROKEN ARROW EXPRESSWAY AND CUTTING OFF
POWER TO THE SURROUNDING AREA. SEVERAL TREES AND
POWER LINES WERE REPORTED DOWN IN NORTHERN
BROKEN ARROW.
5/25 1030PM WAGONER/OK WIND GUST TO 60 MPH IN THE
CITY OF WAGONER.Local storm report, May 26, 1:36 AM CDT, 1 hour 17 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT THU MAY 26 1994
DATE TIME(CDT) COUNTY/STATE EVENT
5/25 955PM TULSA/OK DOWNBURST...
A DOWNBURST OCCURRED ON THE EAST SIDE OF
TULSA AND IN NORTHERN BROKEN ARROW.
THE DOWNBURST DOWNED SIGNS AND
OVER TURNED EMPTY U-HAUL TRAILERS NEAR 51ST STREET
AND HIGHWAY 169. HIGH VOLTAGE LINES WERE DOWNED
NEAR THE BROKEN ARROW EXPRESSWAY AND GARNETT ROAD...
CLOSING THE BROKEN ARROW EXPRESSWAY AND CUTTING OFF
POWER TO THE SURROUNDING AREA. SEVERAL TREES AND
POWER LINES WERE REPORTED DOWN IN NORTHERN
BROKEN ARROW.
5/25 1030PM WAGONER/OK WIND GUST TO 60 MPH IN THE
CITY OF WAGONER.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:53 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 67 min |
| May 25, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Johnson | 61 min |
| May 25, 11:55 PM CDT | Flash Flood Warning | TSA | Franklin, Sebastian | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.